Alert archive / Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 40, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 22, 2020, 6:52 PM EDT for Grayson County, Smyth County, Wythe County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2020, 6:52 PM EDT (22:52 UTC)
- Expired
- Jul 22, 2020, 9:40 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grayson County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WGUS51 KRNK 222252
FFWRNK
VAC077-173-197-230245-
/O.NEW.KRNK.FF.W.0040.200722T2252Z-200723T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
652 PM EDT Wed Jul 22 2020
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
East central Smyth County in southwestern Virginia...
Southern Wythe County in southwestern Virginia...
Central Grayson County in southwestern Virginia...
* Until 1045 PM EDT.
* At 651 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly. An additional two to three inches are expected to fall.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Flatridge...
and Comers Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3675 8118 3667 8126 3665 8137 3678 8139
3681 8124
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR
$$
VFJ2 follow-up statements
922
WGUS71 KRNK 230024
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
824 PM EDT Wed Jul 22 2020
VAC077-173-197-230245-
/O.CON.KRNK.FF.W.0040.000000T0000Z-200723T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Smyth VA-Wythe VA-Grayson VA-
824 PM EDT Wed Jul 22 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
EAST CENTRAL SMYTH...SOUTHERN WYTHE AND CENTRAL GRAYSON COUNTIES...
At 823 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Three to four inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Flatridge...
and Comers Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3675 8118 3667 8126 3665 8137 3678 8139
3681 8124
FLASH FLOOD...RADAR INDICATED
$$
VFJ284
WGUS71 KRNK 230140
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
940 PM EDT Wed Jul 22 2020
VAC077-173-197-230149-
/O.CAN.KRNK.FF.W.0040.000000T0000Z-200723T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Smyth VA-Wythe VA-Grayson VA-
940 PM EDT Wed Jul 22 2020
...THE FLASH FLOOD WARNING FOR
EAST CENTRAL SMYTH...SOUTHERN WYTHE AND CENTRAL GRAYSON COUNTIES IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3675 8118 3667 8126 3665 8137 3678 8139
3681 8124
$$
VFJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:43 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 22, 2:43 PM EDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
243 PM EDT Wed Jul 22 2020
.SYNOPSIS...
A slow moving front works from the Great Lakes to the mid-
Atlantic and Carolinas by Friday, then offshore this weekend.
This will keep our area in a daily threat for storms into
Saturday.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 215 PM EDT Wednesday...
Going to be another active late afternoon/early evening, especially
along the Blue Ridge and north of U.S. 460, even moreso north of
U.S. 60. Appears SBCAPE has reached 3000-3500 J/KG and low level
lapse rates exceeding 8C/km. However, there is no dynamic support
aloft for organized convection down this way. Nonetheless, storms
will be robust at times, with plenty of lightning, gusty winds and
heavy downpours. Storm motions range from 15kts north of U.S. 60, to
little to none across the NC/VA border.
Still not expecting enough coverage to warrant any flood headlines,
but some hydro issues may occur.
Tonight, storms are going to fade by midnight. Front remains well
northwest of us tonight, but another upper vort/MCS may sink
southeast toward our area by dawn, with another round of weak
showers/mid deck as well.
This will transition to another copy of today for Thursday as models
are broadbrushing the forecast area with storms. Have kept likely
pops in the afternoon along/west of the foothills, with chance east,
but not fully confident this coverage will be realized, with best
robust support still along/north of U.S. 60.
Am thinking the cloud cover tomorrow also will delay and put a lid
on development and strength, but overall seems similar to today
except more clouds. A few storms could reach severe levels with
damaging winds the main threat.
Lows tonight in the mid 60 to around 70 west, to lower to mid 70s
east.
Highs Thursday may be somewhat curtailed, especially along and west
of the Blue Ridge, with lower to mid 80s, while the east gets into
the lower 90s. Forecasting 91 for Roanoke and if 90 is reached this
will break the record of consecutive days of 90 or higher set in
1966.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 230 PM EDT Wednesday...
Should start to see the front making a southward push by Friday as
stronger shortwave swings across the northeast. Seems Friday could be
wettest of all the days, with upper support overhead and front in
vicinity. Cloud cover may also limit severe threat, but heavy rain
and locally severe weather is possible.
Front starts to wash out somewhat heading to Saturday. Deeper
moisture and upper support will be east/southeast of us, but given
summer strength of ridge, not entirely convinced we will be
rainfree, so keeping higher pops across our NC counties, to lower
threat across WV/Alleghanys.
Lows will be about the same as what we have been getting, but highs
may sink a few degrees especially Friday, though still will be
humid. Humidity may let up slightly for Saturday, as we will be
behind the front.
Forecast confidence is average on pops/wx and good on temps.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 1225 PM EDT Wednesday...
Hot and humid pattern continues through the first of next week with
a broad 594dm ridge centered over the United States. This also will
continue the chance for isolated/scattered afternoon showers and
thunderstorms through Tuesday.
By Wednesday, models and ensemble guidance hinting at an upper
level trough dropping out of Canada into the Great Lakes and New
England region, along with an associated front. This could
provide a chance for a brief break in the heat and humidity, but
with an uptick in thunderstorm coverage. However, this is all
high variable at this point and the details of this trough/front
will change. Stay tuned.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 120 PM EDT Wednesday...
Generally same pattern this afternoon/tonight as the past 24-48
hours. VFR except sub-VFR in thunderstorms. This afternoon,
radar/sat/model trends suggest best coverage of thunderstorms
will be LWB/BLF/LYH, so will try to time them with tempo groups.
This evening, storms fade gradually, with mainly VFR sct-bkn
coverage overnight. Fog appears possible at LWB, but upstream
convection/clouds may have an impact on how low vsbys goes. Same
for BCB.
Convection may reach LWB/BLF by the end of the taf period, with
possible sub-VFR conditions.
Good confidence on ceilings/vsbys, but lower on thunderstorm
timing/coverage.
Extended Aviation Discussion...
Overall mainly VFR weather to continue through the weekend into
early next week. We will continue to have afternoon and early
evening scattered storms through the extended period. Thus
periods of sub-VFR are possible in storms, and potential for
late night/early morning fog at LWB/BCB and perhaps other
locations depending on where there is daily significant
rainfall.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 7 PM EDT this evening for VAZ044>047-058-
059.
NC...Heat Advisory until 7 PM EDT this evening for NCZ005-006.
WV...None.
&&
SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...WP
LONG TERM...BMG
AVIATION...AMS/PH/WPHazardous weather outlook, Jul 22, 8:34 AM EDT, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 834 AM EDT Wed Jul 22 2020 VAZ018>020-023-024-035-WVZ042>044-507-508-231245- Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Amherst-Mercer-Summers- Monroe-Eastern Greenbrier-Western Greenbrier- 834 AM EDT Wed Jul 22 2020 This Hazardous Weather Outlook is for central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a Slight Risk of severe thunderstorms this afternoon and evening. The primary threat is damaging wind. Localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible during the afternoon and evening on Thursday. Damaging winds are the primary severe weather threat, but large hail and localized flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>004-018>020-VAZ007-009>017-022-032>034-043-231245- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Roanoke- Patrick-Franklin-Bedford-Henry- 834 AM EDT Wed Jul 22 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible during the afternoon and evening. Damaging winds are the primary severe weather threat, but localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible during the afternoon and evening on Thursday. Damaging winds are the primary severe weather threat, but large hail and localized flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ044>047-058-059-231245- Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 834 AM EDT Wed Jul 22 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms are possible during the afternoon and evening. Damaging winds are the primary severe weather threat, but localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible during the afternoon and evening on Thursday. Damaging winds are the primary severe weather threat, but large hail and localized flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 22, 5:56 PM EDT, 56 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 556 PM EDT Wed Jul 22 2020 VAZ023-222230- Botetourt- 556 PM EDT Wed Jul 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOTETOURT COUNTY... At 556 PM EDT, a strong thunderstorm was located near Springwood, or near Buchanan, moving northeast at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Buchanan... Eagle Rock... Fincastle... Arcadia... Springwood... and Lithia. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3743 7981 3753 7991 3766 7977 3752 7959 TIME...MOT...LOC 2156Z 234DEG 13KT 3753 7981 RR
Special weather statement, Jul 22, 5:59 PM EDT, 53 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 559 PM EDT Wed Jul 22 2020 VAZ009-012-013-015-016-222230- Grayson-Pulaski-Wythe-Smyth-Carroll- 559 PM EDT Wed Jul 22 2020 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PULASKI...EAST CENTRAL SMYTH...SOUTHERN WYTHE... NORTHWESTERN CARROLL AND NORTHEASTERN GRAYSON COUNTIES... At 558 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Grahams Forge to near Flatridge. Movement was northeast at 10 mph. Winds in excess of 40 mph and half inch hail are possible with these storms. Locations impacted include... Patterson... Speedwell... Allisonia... Fort Chiswell... Grahams Forge... Flatridge... and Ivanhoe. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3704 8072 3683 8136 3663 8136 3683 8076 TIME...MOT...LOC 2158Z 203DEG 7KT 3692 8082 3669 8131 RR
Special weather statement, Jul 22, 6:22 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
622 PM EDT Wed Jul 22 2020
VAZ018-222300-
Craig-
622 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL CRAIG COUNTY...
At 622 PM EDT, a strong thunderstorm was located over Sinking Creek,
moving east at 10 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
New Castle...
Sinking Creek...
Abbott...
and Craig Springs.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3747 8003 3744 8005 3742 8008 3739 8013
3737 8029 3747 8031 3758 8006
TIME...MOT...LOC 2222Z 257DEG 10KT 3744 8024
RRLocal storm report, Jul 22, 6:24 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
624 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 ESE BUCKINGHAM 37.54N 78.51W
07/22/2020 BUCKINGHAM VA 911 CALL CENTER
SEVERAL TREES DOWN NEAR DILLWYN.
&&
11Special weather statement, Jul 22, 6:24 PM EDT, 28 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 624 PM EDT Wed Jul 22 2020 VAZ011-018-WVZ044-222300- Giles-Craig-Monroe- 624 PM EDT Wed Jul 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GILES...WEST CENTRAL CRAIG AND CENTRAL MONROE COUNTIES... At 624 PM EDT, a strong thunderstorm was located over Kire, or near Mountain Lake, moving northeast at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Union... Mountain Lake... Laurel Branch... Kire... Cascades... Lindside... and Waiteville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3732 8050 3746 8073 3765 8055 3745 8031 TIME...MOT...LOC 2224Z 236DEG 9KT 3745 8056 RR
Special weather statement, Jul 22, 6:26 PM EDT, 26 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 626 PM EDT Wed Jul 22 2020 VAZ009-012-015-222300- Grayson-Wythe-Smyth- 626 PM EDT Wed Jul 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SMYTH...SOUTHWESTERN WYTHE AND CENTRAL GRAYSON COUNTIES... At 625 PM EDT, a strong thunderstorm was located over Flatridge, or near Sugar Grove, moving northeast at 10 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Speedwell... Sugar Grove... Flatridge... Comers Rock... and Elk Creek. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3661 8131 3668 8143 3690 8132 3677 8109 TIME...MOT...LOC 2225Z 214DEG 8KT 3674 8132 RR
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:14 PM EDT | Special Weather Statement | RNK | Giles | 31 min |
| Jul 21, 8:24 PM EDT | Special Weather Statement | RNK | Bath | 36 min |
| Jul 21, 8:44 PM EDT | Special Weather Statement | RNK | Giles, Montgomery, Pulaski, City of Radford | 31 min |
| Jul 21, 9:08 PM EDT | Special Weather Statement | RNK | City of Danville | 22 min |
| Jul 21, 9:27 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 51 min |
| Jul 21, 10:01 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 44 min |
| Jul 21, 10:23 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 52 min |
| Jul 21, 10:46 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 59 min |
| Jul 21, 11:27 PM EDT | Special Weather Statement | RNK | Buckingham | 48 min |
| Jul 22, 12:32 AM EDT | Special Weather Statement | RNK | Cumberland | 43 min |
| Jul 22, 8:32 AM EDT | Heat Advisory | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 2 more | 10 hr |
| Jul 22, 1:23 PM EDT | Special Weather Statement | RNK | Bath | 37 min |
| Jul 22, 1:53 PM EDT | Special Weather Statement | RNK | Bath | 22 min |
| Jul 22, 2:11 PM EDT | Special Weather Statement | RNK | Bedford | 34 min |
| Jul 22, 2:20 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 40 min |
| Jul 22, 2:29 PM EDT | Special Weather Statement | RNK | Bath | 31 min |
| Jul 22, 2:33 PM EDT | Special Weather Statement | RNK | Carroll | 27 min |
| Jul 22, 2:47 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Jul 22, 2:52 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 23 min |
| Jul 22, 2:58 PM EDT | Special Weather Statement | RNK | City of Buena Vista, City of Lexington | 32 min |
| Jul 22, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 58 min |
| Jul 22, 3:06 PM EDT | Special Weather Statement | RNK | Patrick | 39 min |
| Jul 22, 3:16 PM EDT | Special Weather Statement | RNK | City of Lexington | 29 min |
| Jul 22, 3:43 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 47 min |
| Jul 22, 3:49 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 26 min |
| Jul 22, 4:11 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell, Pittsylvania | 49 min |
| Jul 22, 4:13 PM EDT | Special Weather Statement | RNK | Rockbridge | 32 min |
| Jul 22, 4:29 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 61 min |
| Jul 22, 4:37 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Jul 22, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 61 min |
| Jul 22, 4:59 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 48 min |
| Jul 22, 5:32 PM EDT | Special Weather Statement | RNK | Wythe | 28 min |
| Jul 22, 5:39 PM EDT | Special Weather Statement | RNK | Giles, Pulaski, City of Radford | 36 min |
| Jul 22, 5:40 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 4 hr |
| Jul 22, 5:56 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| Jul 22, 5:59 PM EDT | Special Weather Statement | RNK | Wythe | 31 min |
| Jul 22, 6:22 PM EDT | Special Weather Statement | RNK | Craig | 38 min |
| Jul 22, 6:26 PM EDT | Special Weather Statement | RNK | Grayson | 34 min |
| Jul 22, 6:55 PM EDT | Special Weather Statement | RNK | Bland, Smyth, Tazewell, Wythe | 50 min |
| Jul 22, 7:21 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 24 min |
| Jul 22, 7:43 PM EDT | Special Weather Statement | RNK | Bland, Tazewell, Wythe | 47 min |
| Jul 22, 7:45 PM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 45 min |
Nearby
Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.